Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 121, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Sep 11, 2015, 9:01 AM CDT for Fort Bend County, Harris County, Waller County, Texas. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2015, 9:01 AM CDT (14:01 UTC)
- Expired
- Sep 11, 2015, 11:00 AM CDT
- In force
- 119 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fort Bend County, TX, Harris County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 81 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 9:30 AM CDT | FLASH FLOOD | 7 E Katy, TX | SOUTH MAYDE CREEK AT GREENHOUSE ROAD IS ABOVE BANKS AND FLOODING. HIGH WATER ON ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.0 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
258
WGUS54 KHGX 111401
FFWHGX
TXC157-201-473-111600-
/O.NEW.KHGX.FF.W.0121.150911T1401Z-150911T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
901 AM CDT FRI SEP 11 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN FORT BEND COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN WALLER COUNTY IN SOUTHEASTERN TEXAS...
WEST CENTRAL HARRIS COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 1100 AM CDT
* AT 856 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
A THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. SO FAR
3 TO 4 INCHES OF RAIN HAVE FALLEN IN THE LAST 3 HOURS. SOUTH MAYDE
CREEK IS ABOVE FLOOD STAGE WITH FLOODING POSSIBLE NEAR SAUMS ROAD
AND CULEN PARK. FLOODING MAY EXTEND INTO THE KATY AREA AND
ALONG INTERSTATE 10. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KATY...BROOKSHIRE...SPRING BRANCH WEST...ELDRIDGE / WEST OAKS...
ADDICKS PARK TEN...MISSION BEND...SPRING BRANCH NORTH...FULSHEAR...
PATTISON...CINCO RANCH...WESTBRANCH...BRIAR FOREST...ADDICKS AND
MEMORIAL.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 ARE POSSIBLE IN THE WARNED
AREA.
FLOOD WATERS ARE MOVING DOWN SOUTH MAYDE CREEK FROM MORTON ROAD TO
GREENHOUSE ROAD. THE FLOOD CREST IS EXPECTED TO REACH 109 TO 109.5
FEET AT GREENHOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2993 9571 2981 9553 2969 9567 2969 9598
2984 9606 2994 9602
$$
39What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 6:40 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 11, 6:40 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 640 AM CDT FRI SEP 11 2015 .DISCUSSION... SEE THE 12Z AVIATION DISCUSSION BELOW. 40 && .AVIATION... PERIODS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE BIG METRO AIRPORTS AND TERMINALS SOUTH TO THE COAST THROUGH AT LEAST 14Z. THE HIGH RESOLUTION MODELS ARE THEN FORECASTING A BREAK TO DEVELOP...ALTHOUGH WITH DAYTIME HEATING MORE SHOWERS WILL LIKELY DEVELOP AFTER 17Z. NOT A HIGH CONFIDENCE FORECAST DURING THE AFTERNOON...HOWEVER FELT THAT THE ARW AND HRRR MODELS WERE DOING WELL SO FAR THIS MORNING AND BOTH LOWER CHANCES THIS AFTERNOON. THE FRONT WILL BEGIN WORKING ITS WAY INTO THE AREA LATER TONIGHT. A PREFRONTAL FRONT WILL PUSH INTO KIAH AND KHOU. THE SREF FOG PROBABILITIES REACH OVER 30 PERCENT FOR KSGR AND KLBX FOR GENERALLY THE OVERNIGHT PERIOD AFTER 06Z TONIGHT. 40 && .PREV DISCUSSION... /ISSUED 408 AM CDT FRI SEP 11 2015/ DISCUSSION... CONVECTION STARTING A LITTLE EARLIER THIS MORNING AS A WEAK DISTURBANCE OVER NORTHERN MEXICO APPROACHES SOUTHEAST TEXAS. THE FLOW ALOFT REMAINS DIVERGENT AND PW VALUES REMAIN BETWEEN 2.10 AND 2.30 INCHES. RAP IS DOING A GOOD JOB THIS MORNING AND WILL LEAN TOWARD A GFS/ECMWF RAP BLEND. WILL CARRY LIKELY POPS TODAY WITH CONVECTION TRENDING TOWARD LESS COVERAGE OVER THE CENTRAL/COASTAL ZONES BY MID AFTN. WITH PW VALUES AOA 2.00 INCHES...THERE IS SOME POTENTIAL FOR LOCALLY HEAVY RAIN. STORM MOTION SHOULD BE BETWEEN 10-15 KNOTS BUT THERE IS A WEAK SFC TROUGH ALIGNED FROM KIAH TO KLRD AND THIS FEATURE COULD FOCUS SOME TRAINING THIS MORNING. AT 3 AM...A COLD FRONT WAS LOCATED FROM ABOUT JOPLIN MO TO ARDMORE OK TO CHILDRESS. THE FRONT WILL MOVE SLOWLY SOUTH TODAY AND TONIGHT AND CROSS SE TX LATE TONIGHT. THE FRONT MIGHT TRIGGER ADDITIONAL SHRA BUT MOST OF THE MOISTURE IS SHUNTED EAST AHEAD OF THE FRONT SO NOT EXPECTING MUCH MORE THAN ISOLATED TO WIDELY SCATTERED SHOWERS WITH THE FROPA. DRIER AIR WILL SLOWLY WORK INTO SE TX ON SATURDAY AND DEW PTS WILL LOWER INTO THE 50S NORTH OF I-10 DURING THE AFTN BUT REMAIN IN THE LOWER 70S ALONG THE COAST. DRIER AIR WILL COVER ALL OF SE TX SAT NITE THROUGH MONDAY. A WARM START TO SATURDAY COUPLED WITH THE DRIER AIR SHOULD YIELD SOME WARM TEMPS BUT LOWER 850 TEMPS ON SUNDAY SHOULD PRODUCE SLIGHTLY COOLER MAX TEMPS ON SUNDAY. A WEAK COASTAL TROUGH WILL DEVELOP OFF THE MEXICAN COAST MONDAY NIGHT AND THIS FEATURE WILL EXTEND NORTH ALONG THE TEXAS COAST. SYSTEM SHOULD REMAIN SOMEWHAT DISORGANIZED AS UPPER LEVEL WINDS OF 30 KNOTS SHOULD PROVIDE ENOUGH SHEAR TO INHIBIT DEVELOPMENT. THE TROUGH WILL FOCUS HIGHER MOISTURE ALONG THE TEXAS COAST ON TUES/WED. NOT SURE HOW FAR INLAND MOISTURE WILL GET AND HAVE TAPERED POPS RATHER SIGNIFICANTLY FROM KGLS TO KCLL. THE ELONGATED SURFACE TROUGH WEAKENS AND WILL MOVE INLAND WEDNESDAY NIGHT. RAIN CHANCES SHOULD DECREASE AGAIN THU/FRI AS UPPER LEVEL RIDGING EXPANDS OVER NORTHERN MEXICO AND IMPINGES ON SE TX. 43 MARINE... EXPECT ANOTHER PERIOD OF SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS TODAY AND A FRONTAL PASSAGE IS EXPECTED SATURDAY MORNING WITH OFFSHORE WINDS DEVELOPING BEHIND THE FRONT. THE MODELS DO NOT INCREASE WIND SPEEDS UNTIL SUNDAY WHEN AT LEAST CAUTION CONDITIONS ARE EXPECTED. A GRADUAL DECREASE IN WIND SPEEDS WILL THEN OCCUR ON MONDAY AND A MORE SOUTHEASTERLY FLOW IS EXPECTED TO DEVELOP MONDAY NIGHT AND TUESDAY. 40 CLIMATE... HOUSTON HOBBY AIRPORT RECEIVED 0.68 INCHES OF RAIN YESTERDAY. THAT BRINGS THE 2015 ANNUAL TOTAL TO 54.79 INCHES WHICH EXCEEDS THE 1981-2010 30 YEAR AVERAGE RAINFALL OF 54.65 INCHES. IN OTHER WORDS...HOBBY EXCEEDED THEIR NORMAL YEARLY RAINFALL IN JUST OVER NINE MONTHS. WITH THREE MONTHS TO GO...THE 2015 TOTAL WILL LIKELY GROW. 43 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 89 73 88 62 86 / 50 30 10 10 0 HOUSTON (IAH) 87 73 88 63 83 / 70 30 20 10 0 GALVESTON (GLS) 84 76 84 74 84 / 60 50 30 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...43 AVIATION/MARINE...40
Hazardous weather outlook, Sep 11, 4:25 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 425 AM CDT FRI SEP 11 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-120930- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 425 AM CDT FRI SEP 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL TODAY. RAINFALL TOTALS TODAY WILL AVERAGE BETWEEN 0.50 AND 1.00 INCHES WITH ISOLATED AREAS RECEIVING 1 TO 3 INCHES OF RAIN WHICH COULD LEAD TO STREET FLOODING IN URBAN AND LOW LYING AREAS. SOME OF THE STRONGER STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 30 MPH. SHOWERS AND THUNDERSTORMS WILL BEGIN TO TAPER OFF DURING THE MID TO LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-120930- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 425 AM CDT FRI SEP 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS THE COASTAL WATERS TODAY... WITH LOCALLY HIGHER WINDS AND SEAS POSSIBLE NEAR STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 11, 5:09 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
509 AM CDT FRI SEP 11 2015
TXZ237-111100-
BRAZORIA TX-
509 AM CDT FRI SEP 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MATAGORDA AND CENTRAL
BRAZORIA COUNTIES UNTIL 600 AM CDT...
AT 507 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BAILEY'S PRAIRIE...OR NEAR WEST COLUMBIA...MOVING NORTHEAST AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCALLY
HEAVY RAIN WILL ALSO ACCOMPANY THIS STORM AND A QUICK 1 TO 2 INCHES
OF RAIN WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LAKE JACKSON...ALVIN...ANGLETON...MANVEL...WEST COLUMBIA...
RICHWOOD...BRAZORIA...DANBURY...IOWA COLONY...HOLIDAY LAKES...
BAILEY'S PRAIRIE...LIVERPOOL...BONNEY...WILD PEACH VILLAGE...
CHOCOLATE BAYOU AND ROSHARON.
LAT...LON 2892 9565 2894 9565 2895 9566 2918 9567
2953 9535 2922 9517 2921 9520 2921 9521
2890 9564
TIME...MOT...LOC 1007Z 239DEG 19KT 2914 9555Special weather statement, Sep 11, 6:08 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
608 AM CDT FRI SEP 11 2015
TXZ213-214-227-237-238-111200-
BRAZORIA TX-HARRIS TX-GALVESTON TX-CHAMBERS TX-FORT BEND TX-
608 AM CDT FRI SEP 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRAZORIA...
NORTHWESTERN CHAMBERS...NORTHWESTERN GALVESTON...NORTHEASTERN FORT
BEND AND SOUTHEASTERN HARRIS COUNTIES UNTIL 700 AM CDT...
AT 607 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HOUSTON GARDENS TO NEAR
PLEAK...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PASADENA...PEARLAND...SUGAR LAND...BAYTOWN...MISSOURI CITY...NORTHERN
FRIENDSWOOD...DEER PARK...EASTERN ROSENBERG...STAFFORD...SOUTH
HOUSTON...BELLAIRE...WEST UNIVERSITY PLACE...RICHMOND...GALENA
PARK...JACINTO CITY...MANVEL...HUNTERS CREEK VILLAGE...PINEY POINT
VILLAGE...ASTRODOME AREA AND GREATER FIFTH WARD.
LAT...LON 2971 9500 2975 9503 2975 9505 2978 9505
2975 9506 2977 9506 2976 9508 2970 9505
2971 9504 2973 9504 2972 9502 2970 9502
2945 9534 2951 9585 2988 9534 2983 9484
TIME...MOT...LOC 1107Z 279DEG 21KT 2983 9530 2949 9576The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 4:28 AM CDT | Areal Flood Advisory | HGX | Austin, Fort Bend, Harris, Waller | 2 hr |
| Sep 11, 4:45 AM CDT | Areal Flood Advisory | HGX | Jackson | 2 hr |
| Sep 11, 4:49 AM CDT | Areal Flood Advisory | HGX | Matagorda | 116 min |
| Sep 11, 5:09 AM CDT | Special Weather Statement | HGX | Brazoria | 51 min |
| Sep 11, 6:02 AM CDT | Special Marine Warning | HGX | 118 min | |
| Sep 11, 6:08 AM CDT | Special Weather Statement | HGX | Fort Bend | 52 min |
| Sep 11, 6:30 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris | 30 min |
| Sep 11, 6:45 AM CDT | Flash Flood Warning | HGX | Matagorda | 2 hr |
| Sep 11, 7:04 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Liberty, Waller | 116 min |
| Sep 11, 7:14 AM CDT | Special Marine Warning | HGX | 46 min | |
| Sep 11, 8:35 AM CDT | River Flood Warning | HGX | Harris | 7 days |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.